Cardizem Weight Gain
In studies where side effects were documented in people taking Cardizem, weight gain was noted as a rare but possible side effect. Less than 1 percent of people taking the drug reported experiencing it. If you are taking Cardizem and weight gain occurs, talk to your healthcare provider so that he or she can recommend lifestyle changes or prescribe another angina medication.
Several side effects are possible with Cardizem® (diltiazem hydrochloride), and weight gain appears to be one of them. This data comes from clinical trials in which the drug was studied extensively and side effects were documented.
Before medicines are approved, they must go through several clinical studies, in which thousands of people are given a particular medicine and compared to a group of people not given the medicine. In these studies, side effects are always carefully documented. This way, it is possible to see what side effects occur, how often they appear, and how they compare to the group not taking the medicine. Side effects are then usually separated into those that occur in more than 1 percent of people (common side effects) and those that occur in less than 1 percent of people (rare side effects).
In these studies, weight gain was reported as a rare side effect of Cardizem, occurring in less than 1 percent of people taking the drug.
If you are noticing weight gain with Cardizem, talk to your healthcare provider. He or she will perform a physical exam to look for other causes of weight gain, such as certain types of medical conditions. If the weight gain remains unexplained, your healthcare provider may give you some suggestions, such as eating heart-healthy foods, exercising more, and limiting your intake of alcohol. If the weight gain continues, he or she may also recommend other lifestyle changes or possibly switching to another angina medication.
(Click BMI Calculator to see if your weight is within a healthy range.)